Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Will temporal lobe epilepsy and 'Tegretol' interfere with varicose veins removal surgery?

User rating for this question
Answered by

Practicing since : 2000
Answered : 634 Questions
Hello -- You may recognize me from answering a question in October about temporal lobe epilepsy.Currently I am beginning to organize questions to ask you as I articulate what I need to know. OK? I continue to be mystified by quite a lot. The question on top is whether having the diagnosis of Left Temporal Lobe Epilepsy and using 600 mg/tegratol/day and being a woman my age would contradict the good sense of having an operation for removing the varicose veins in my legs. In other words, should I continue to plan on having that operation? [It involves both legs.]Thanks!XXXX
Posted Wed, 26 Mar 2014 in Sexual Problems
Answered by Dr. Payman Hajiazim 17 hours later
Brief Answer: Hello. It is not a contradiction. Detailed Answer: Hello there, thanks for asking. having temporal lobe epilepsy and taking tegretol at the dose of 600 mg/day is not a contradiction for the operation. However, an anesthesiologist may evaluate your cardiopulmonary function, especially since you have been diagnosed with apnea, for the operation. If your last sleep study backs to more than two years ago they may arrange for an Pre-operation sleep study as well. I hope this information helps for your question. Best wishes with your treatment.
Above answer was peer-reviewed by
Follow-up: Will temporal lobe epilepsy and 'Tegretol' interfere with varicose veins removal surgery? 9 days later
Dear Dr Hajiazam, Here is the clearest wording of the query I sent this weekend that you mistakenly left out. You have a couple of other editions of this query – use this one. It is the best. BACKGROUND. In 2011 I was diagnosed as having pseudo-dementia, presumably caused by a major depression that was not addressed until the Cymbalta was added last week. In summer 2013 neuropsych testing showed my intelligence to be unimpaired, though close to the designation of minimal cognitive impairment. Since late 2013 I have been taking tegretol with the dosage increased to 600mg on January 24, 2014. I am suspecting that the tegretol MAY be having a notably adverse effect on my memory, judgment and processing speed – prior to the addition of the Cymbalta. TWO QUESTIONS 1. Is it possible that as my system adjusts to the tegretol AND Cymbalta – my mental capacity will revive? 2. If I discontinued the tegretol [this is only hypothesizing. I am not thinking seriously of discontinuing the tegretol] would my system revert back to its more intelligent state? Can the tegretol do permanent damage? As I have mentioned, I will probably be sending quite a few queries for a while. I very much appreciate your input and this simple system. I urge you not to rush to get responses back to me. I am not in a hurry. Many thanks,XXXX
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor